Medication blues

Firstly Thanks to everyone who replied to my last post all information was really helpul ...Well I've been on morphine now for a month n having awful side affects hot sweats stomach ache. Really bad bloating ....Had anyone else suffered these affects ?? If so will these subside eventually the bloating is horrendous making me feel so uncomfortable ....feel like stopping this medication but its took the edge of my back pain which is fantastic so really confused !!!

3 Replies

oldestnewest
  • H I smiler66 , Sorry to hear this as morphine is a good, safe pain med as long as it's used properly. Have you had constipation? ? Strong pain meds do cause this which can lead to bloating and an 'yuk' feeling to your tummy.Sweating is also common with pain meds or I find it to be.I wish you the best, If you can tolerate side effects it is very beneficial. Take care . Peck.🐤

  • Hallo smiler66. I'm sorry to hear of your problem with bloating; having experienced it many times I can commiserate with you.

    Have you considered that the bloating may not be caused by the morphine? I have buprenorphine patches, a morphine derivative, and they have never caused me the problem. Having a sliding hiatus hernia is part of the cause for me, but I also found that sitting down in an easy chair after a meal brought it on. You fill your stomach and then squash it up!

    The best way I have found to ease this is to take prebiotics. These keep your gut flora alive and well. There is one which is specifically for bloating. I take it in water with my breakfast for 7 days and it works well. I keep a 7 day pack in the cupboard just in case. It will not have any adverse effect on your medication since it is found in the intestines anyway. Some medications tend to kill off the bacteria that keep our digestive system healthy and most of us will be on a multitude of different ones.

    Sorry, I didn't mean to give you a lecture! :D Hope it's helpful and that you get some relief soon.

    Gentle hugs,

    Anna xx

  • I am so genuinely sorry to read this my friend and I want to sincerely wish you all the best of luck. I have never taken morphine myself.

    All my hopes and dreams for you

    Ken

You may also like...